MAUDE Adverse Event Report: CAREFUSION NORTH CAROLINA TEXIUM CLOSED MALE LUER WITH FEMAILE CAP; INTRAVASCULAR ADMINISTRATION SET

CAREFUSION NORTH CAROLINA TEXIUM CLOSED MALE LUER WITH FEMAILE CAP; INTRAVASCULAR ADMINISTRATION SET
Model Number 10012241-0500
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the ext w/antisiphon vlv leaked from the green bd texium adaptor during a "46 hour ambulatory infusion".The following information was provided by the initial reporter: "pt was sent home with cadd infusion pump for 46 hour ambulatory infusion.Pt called next morning and informed infusion center that pump was leaking.Pt told to turn off pump and come into infusion center asap.When pt arrived, pump was confirmed to be leaking from green bd texium adaptor.Components include 250 ml cadd cassette, cadd tubing extension, and a green bd texium adaptor.".
 
Event or Problem Description
It was reported that the texium closed male luer with female cap leaked during a "46 hour ambulatory infusion".The following information was provided by the initial reporter: "pt was sent home with cadd infusion pump for 46 hour ambulatory infusion.Pt called next morning and informed infusion center that pump was leaking.Pt told to turn off pump and come into infusion center asap.When pt arrived, pump was confirmed to be leaking from green bd texium adaptor.Components include 250 ml cadd cassette, cadd tubing extension, and a green bd texium adaptor.".
 
Additional Manufacturer Narrative
Corrections: the material# was updated.The following fields have been corrected: b.5.Describe event or problem: it was reported that the texium closed male luer with female cap leaked during a "46 hour ambulatory infusion".B.1.Brand name: texium closed male luer with femaile cap.D.3.Medical device manufacturer: carefusion 303, inc.Creedmoor, north carolina.D.4.Model#: 10012241-0500.D.4.Catalog#: 10012241-0500.D.4.Udi#: (b)(4).G.5.Pma/510(k) #: k053049.Investigation: it was reported that the texium adaptor leaked while connected to the pump.Received one used texium male luer model 10012241-0500 lot unknown.Attached to the texium luer was one used cadd extension set.Attached to the extension set was one cadd cassette.The set was visually inspected for kinks, incomplete bonding engagements, holes/ tears in the tubing or damages to the components.No anomalies or evidence of damages were observed during initial visual inspection.Functional testing was performed by detaching the extension set with the texium luer still connected at the set¿s male luer.One lab primary set spiked to a lab iv bag filled with blue dye water was attached to the extension set¿s female luer.One 18g cannula was attached at the end of the texium luer.The set was reprimed and no leaks or issues were observed.The sets were then loaded into a lab pump module for a primary infusion.The infusion was programmed for a rate of 33.33ml/hr and vtbi of 800ml for a span of 24 hours.The infusion completed with no alarms, leaks, or any issues.The primary set was detached and the extension set with the texium luer were pressure tested while submerged underwater (per dir # (b)(4) ¿ iv disposable leak test method).Air pressure was incrementally increased from 5 psi to 30 psi.No leaks or anomalies were observed the connections or from the texium luer.Equipment used (measurement and testing performed on 10sep2020).8015 alaris pcu 1.5, eq08330, calibration due date: 04aug2021.8100 alaris system lvp, eq08327, calibration due date: 16nov2020.Air pressure regulator with pressure gauge, eq00138, calibration due date: 02oct2020.A device history record could not be performed due to no lot number was provided by the customer.The root cause of the customer¿s experience was not identified because no leaks or anomalies were observed or replicated during functional and pressure testing.H3 other text : see section h.10.

Brand Name
TEXIUM CLOSED MALE LUER WITH FEMAILE CAP
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CAREFUSION NORTH CAROLINA
1515 ivac way
creedmoor NC 27522
MDR Report Key10237681
Report Number9616066-2020-02092
Device Sequence Number14061668
Product Code FPA
UDI-Device Identifier10885403235221
UDI-Public10885403235221
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K053049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10012241-0500
Device Catalogue Number10012241-0500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200604; 20200604
Outcome Attributed to Adverse Event Other;